Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Lamictal rash starting on my hands?
avatar
jazir5 posted:
I have raised red blotchs on the inside of my palms. It has been about 2 weeks since my last dosage increase(to 200 mgs a day) is what it looks like. Ive been getting rashs that are unrelated to lamictal, but only right after i started taking it. Can someone please lay my fear to rest so i don't lose it. It is on both hands btw
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Jazir5,

Lamictal rashes most often occur on the neck or face, along soft tissue areas (eg, inside cheeks, nares, eyes/eyelids) or the palms of the hands and soles of the feet. Typically Lamictal rashes occur between the 2nd and 8th weeks of treatment. Risk is higher is dosing occurs faster than the manufacturer's recommended schedule (25 mg/day for 2 weeks, then 50 mg/day for 2 weeks, then 100 mg/day for a week, then 200 mg/day for a week). I couldn't see the photo you posted but red blotches on your palms could be Lamictal-related, assuming there isn't another cause (e.g., contact dermatitis). Often I have my own patients text me a photo of the rash if I can't see them in person that day; you might ask your doctor if you can do this, or if he or she would advise you to stop the medicine now. Also be sure there are no lesions in the other areas that I've mentioned above, particularly blistering lesion.

Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

lost in the garbage disposal hole
???????????????????????????????????? ???????????????????????????????????? ???????????????????????????????????? ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.